MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT4
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during the intraocular lens implant (iol) procedure, after implantation the surgeon noticed surface haze.The surgeon cut and removed the lens.The surgery was completed with other lens, had a normal appearance· additional information has been requested however no further information available.
 
Additional Manufacturer Narrative
Additional information provided in a.1., a.2., a.3.A., b.5., d.9., d.10.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, there was no impact to the patient.Iol exchange performed immediately.The surgeon¿s prognosis was excellent.The patient's issues resolved.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.Intraocular lens (iol) returned positioned incorrectly in the iol case.Solution is dried on the iol.The lens is returned in two segments adhered to each other with solution.The reported haze cannot be confirmed due to condition of the returned sample.The sample was cleaned for further evaluation.Sheen observed on the lens surface.The root cause is deemed to be manufacturing related.Complaints have been received describing that lenses were reported by doctors for the presence of a "polychromatic sheen" visible.The cause of "sheen" or "film-like" appearance is a result of a change in the positioning of the iol during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to disappear over time following implantation.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process, which is only visible under certain orientations and illumination settings.This resolves once the iol is delivered and exposed to body temperature over time.There are no adverse impacts or lasting effects on the iol or the patient.Based on the results of the product investigation and testing, it was confirmed there are no adverse events or clinical impact on vision associated with this finding.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22096340
Report Number9612169-2025-01143
Device Sequence Number20517242
Product Code MJP
UDI-Device Identifier00380652468947
UDI-Public(01)00380652468947(17)280414(11)240416(10)25829188
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT4
Device Catalogue NumberCNWTT4.140
Device Lot Number25829188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/18/2025
08/07/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/12/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV , INJECTOR; CLAREON MONARCH IV INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient Age54 YR
Patient SexFemale